Alert archive / West Virginia / Flood Watches in 2007
Flood Watch 2, NWS Charleston, WV
NWS Charleston, WV issued this flood watch at Mar 1, 2007, 12:22 PM EST. It took effect at Mar 1, 2007, 7:00 PM EST. It was in force for 15 hr.
The area
The counties it named.
The facts
- Issued
- Mar 1, 2007, 12:22 PM EST (17:22 UTC)
- In effect from
- Mar 1, 2007, 7:00 PM EST
- Expired
- Mar 2, 2007, 10:00 AM EST
- In force
- 15 hr
- Issued by
- NWS Charleston, WV
- Flood severity
- None
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS61 KRLX 011722 FFARLX URGENT - IMMEDIATE BROADCAST REQUESTED FLOOD WATCH NATIONAL WEATHER SERVICE CHARLESTON WV 1222 PM EST THU MAR 1 2007 WVZ046-047-020130- /O.NEW.KRLX.FA.A.0002.070302T0000Z-070302T1500Z/ /00000.0.RS.000000T0000Z.000000T0000Z.000000T0000Z.OO/ POCAHONTAS-RANDOLPH- INCLUDING THE CITIES OF...MARLINTON...ELKINS 1222 PM EST THU MAR 1 2007 ...FLOOD WATCH IN EFFECT FROM 7 PM EST THIS EVENING THROUGH FRIDAY MORNING... THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A * FLOOD WATCH FOR A PORTION OF WEST VIRGINIA...INCLUDING THE FOLLOWING AREAS...POCAHONTAS AND RANDOLPH. * FROM 7 PM EST THIS EVENING THROUGH FRIDAY MORNING * WITH 3 TO 6 INCHES OF SNOW ON THE GROUND...ALONG WITH PERSISTENT SHOWERS THIS AFTERNOON AND OVERNIGHT...THERE IS A POTENTIAL FOR WATER PROBLEMS BASED ON CURRENT FORECASTS. * IN ADDITION...WE WILL BE WATCHING THE GREENBRIAR...THE SHAVERS FORK ON THE CHEAT RIVER AND THE TYGART FOR RIVER FLOODING. A FLOOD WATCH MEANS THERE IS A POTENTIAL FOR FLOODING BASED ON CURRENT FORECASTS. YOU SHOULD MONITOR LATER FORECASTS AND BE ALERT FOR POSSIBLE FLOOD WARNINGS. THOSE LIVING IN AREAS PRONE TO FLOODING SHOULD BE PREPARED TO TAKE ACTION SHOULD FLOODING DEVELOP. PLEASE REPORT HIGH WATER TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE...877-633-6772. $$
3 follow-up statements
000 WGUS61 KRLX 011729 CCA FFARLX URGENT - IMMEDIATE BROADCAST REQUESTED FLOOD WATCH...CORRECTED NATIONAL WEATHER SERVICE CHARLESTON WV 1228 PM EST THU MAR 1 2007 WVZ046-047-020145- /O.COR.KRLX.FA.A.0002.070302T0000Z-070302T1500Z/ /00000.0.RS.000000T0000Z.000000T0000Z.000000T0000Z.OO/ POCAHONTAS-RANDOLPH- INCLUDING THE CITIES OF...MARLINTON...ELKINS 1228 PM EST THU MAR 1 2007 ...FLOOD WATCH IN EFFECT FROM 7 PM EST THIS EVENING THROUGH FRIDAY MORNING... THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A * FLOOD WATCH FOR A PORTION OF WEST VIRGINIA...INCLUDING THE FOLLOWING AREAS...POCAHONTAS AND RANDOLPH. * FROM 7 PM EST THIS EVENING THROUGH FRIDAY MORNING * WITH 3 TO 6 INCHES OF SNOW ON THE GROUND...ALONG WITH PERSISTENT SHOWERS THIS AFTERNOON AND OVERNIGHT...THERE IS A POTENTIAL FOR WATER PROBLEMS BASED ON CURRENT FORECASTS. * IN ADDITION...WE WILL BE WATCHING THE GREENBRIER...THE SHAVERS FORK ON THE CHEAT RIVER AND THE TYGART FOR RIVER FLOODING. A FLOOD WATCH MEANS THERE IS A POTENTIAL FOR FLOODING BASED ON CURRENT FORECASTS. YOU SHOULD MONITOR LATER FORECASTS AND BE ALERT FOR POSSIBLE FLOOD WARNINGS. THOSE LIVING IN AREAS PRONE TO FLOODING SHOULD BE PREPARED TO TAKE ACTION SHOULD FLOODING DEVELOP. PLEASE REPORT HIGH WATER TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE...877-633-6772. $$
000 WGUS61 KRLX 020132 FFARLX FLOOD WATCH NATIONAL WEATHER SERVICE CHARLESTON WV 832 PM EST THU MAR 1 2007 WVZ046-047-020945- /O.CON.KRLX.FA.A.0002.000000T0000Z-070302T1500Z/ /00000.0.RS.000000T0000Z.000000T0000Z.000000T0000Z.OO/ POCAHONTAS-RANDOLPH- INCLUDING THE CITIES OF...MARLINTON...ELKINS 832 PM EST THU MAR 1 2007 ...FLOOD WATCH REMAINS IN EFFECT THROUGH FRIDAY MORNING... THE FLOOD WATCH CONTINUES FOR * A PORTION OF WEST VIRGINIA...INCLUDING THE FOLLOWING AREAS... POCAHONTAS AND RANDOLPH. * THROUGH FRIDAY MORNING * FLOODING POTENTIAL IS INCREASING FOR TONIGHT. BETWEEN ONE HALF INCH AND ONE INCH OF RAIN HAS ALREADY FALLEN THIS THURSDAY AFTERNOON AND EARLY EVENING OVER MUCH OF POCAHONTAS AND RANDOLPH COUNTIES. MORE RAIN ...POSSIBLY HEAVY AT TIMES...IS EXPECTED BEFORE A COLD FRONT MOVES THROUGH DURING THE EARLY MORNING HOURS FRIDAY. IN ADDITION...SNOW MELT WILL ADD TO WATER PROBLEMS. * WE WILL ALSO BE WATCHING THE GREENBRIER...THE SHAVERS FORK ON THE CHEAT RIVER AND THE TYGART FOR RIVER FLOODING. A FLOOD WATCH MEANS THERE IS A POTENTIAL FOR FLOODING BASED ON CURRENT FORECASTS. YOU SHOULD MONITOR LATER FORECASTS AND BE ALERT FOR POSSIBLE FLOOD WARNINGS. THOSE LIVING IN AREAS PRONE TO FLOODING SHOULD BE PREPARED TO TAKE ACTION SHOULD FLOODING DEVELOP. PLEASE REPORT HIGH WATER TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE...877-633-6772. $$
000 WGUS61 KRLX 020941 FFARLX FLOOD WATCH NATIONAL WEATHER SERVICE CHARLESTON WV 441 AM EST FRI MAR 2 2007 WVZ046-047-021500- /O.CON.KRLX.FA.A.0002.000000T0000Z-070302T1500Z/ /00000.0.RS.000000T0000Z.000000T0000Z.000000T0000Z.OO/ POCAHONTAS-RANDOLPH- INCLUDING THE CITIES OF...MARLINTON...ELKINS 441 AM EST FRI MAR 2 2007 ...FLOOD WATCH REMAINS IN EFFECT UNTIL 10 AM EST THIS MORNING... THE FLOOD WATCH CONTINUES FOR * A PORTION OF WEST VIRGINIA...INCLUDING THE FOLLOWING AREAS... POCAHONTAS AND RANDOLPH. * UNTIL 10 AM EST THIS MORNING * HEAVY RAIN HAS DEPARTED THE AREA. HOWEVER...SMALL STREAMS AND CREEKS CONTINUE TO RUN HIGH FROM THE EARLIER RAIN AS WELL AS SNOWMELT. NOTE THAT THIS FLOOD WATCH DEALS WITH THESE SMALLER STREAMS ONLY. A RIVER FLOOD WARNING HAS BEEN ISSUED FOR THE GREENBRIER RIVER AT BUCKEYE. INFORMATION ON THAT EVENT IS CONTAINED IN OTHER PRODUCTS ISSUED BY THE NATIONAL WEATHER SERVICE. * WE WILL ALSO BE WATCHING THE SHAVERS FORK ON THE CHEAT RIVER AND THE TYGART VALLEY RIVER AS WELL. A FLOOD WATCH MEANS THERE IS A POTENTIAL FOR FLOODING BASED ON CURRENT FORECASTS. YOU SHOULD MONITOR LATER FORECASTS AND BE ALERT FOR POSSIBLE FLOOD WARNINGS. THOSE LIVING IN AREAS PRONE TO FLOODING SHOULD BE PREPARED TO TAKE ACTION SHOULD FLOODING DEVELOP. PLEASE REPORT HIGH WATER TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE...877-633-6772. $$
What forecasters said that day
The local office's own words before this flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, WV wrote its last area forecast discussion before this flood watch went out at Mar 1, 11:14 AM EST, 1 hour 8 minutes earlier.
Area forecast discussion, Mar 1, 11:14 AM EST, 1 hour 8 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CHARLESTON WV 1114 AM EST THU MAR 1 2007 .SYNOPSIS... RAIN SPREADS FROM WEST TO EAST TODAY...WITH GUSTY WINDS TONIGHT. AN UPPER LEVEL SYSTEM THAT WILL TAKE THE BETTER PART OF THE WEEKEND TO MOVE THROUGH. HIGH PRESSURE BUILDS IN NEXT WEEK. && .NEAR TERM /THROUGH 7 PM THIS EVENING/... SHOWERS WILL FINALLY BUILD EAST OF THE OHIO RIVER THIS MORNING AND AFTERNOON...AS A SLUG OF RAIN INVADES FROM THE SOUTHWEST. AS MUCH AS .50 OF QPF FELL IN KY PER IFLOWS...WOULD EXPECT A LITTLE LESS IN OUR CWA PERHAPS WITH DRIER AIR TO OVERCOME. WILL KNOCK DOWN MAX TEMPS IN SE OHIO...WITH RAIN EARLIER TODAY AND MORE RAIN TO ARRIVE THIS AFTERNOON. WILL PONDER FLOOD RELATED PRODUCTS FOR AFTERNOON UPDATE...MAINLY ACROSS RANDOLPH AND POCAHONTAS COUNTY FOR TONIGHT WITH NEW GUIDANCE SHOWING A DISTURBANCE RUNNING UP THE FRONT ACROSS OUR EAST...GIVING A BOOST TO QPF THERE. 6HR FFG VALUES AROUND 1.5...ALSO NEEDING TO CONSIDER SOME SNOW ON THE GROUND ADDING TO POSSIBLE WATER PROBLEMS. && .SHORT TERM /7 PM THIS EVENING THROUGH SUNDAY NIGHT/... BAROCLINIC ZN WL BE E OF CWA FRI MRNG WITH PCLDY AND BREEZY CONDS. OCCLUSION SLOWLY MVS ACR MI DURING THE DAY...WHILE STACKED UPR LVL CYCLONE CROSSES MI AS WELL. POCKETS OF H7-H3 DCVA PIVOT THRU GENERATING SCT RW FRI AFTN W OF THE OH RVR. NAM AND GFS HINT AT WK INSTAB WITH SBCAPES LESS THAN 0.01KJKG-1...BUT CLD CVR INHIBITS DEVELOPMENT. GUSTY RW ARE POSSIBLE AS STORM MOTION WL BE 30-40KTS. STRATOCU ON THE SRN FLANK OF THE UPR LVL CYCLONE MVS ACR ENTIRE AREA FRI NGT. BL THKNSS SUPPORT A RA/SN MIX FM NW TO SE DURING THE NGT. SW WINDS AT THE SFC ALLOW THE MERCURY TO CRACK THE LWR 40S ACR MOST OF THE AREA SAT...SO DESPITE SUBZERO H8 TEMPS MOSTLY RAIN IS FIGURED FOR SAT...WHILE HIGHER ELEVATION WL SEE WET SN MIX IN. REINFORCING SHOT OF COLD AIR ARRIVES SAT NGT AS TROF AXIS PASSES BACKING WINDS TO THE NW. H8 TEMPS FALL BTWN -12 TO -14C BY 12Z SUN...THEREFORE ANY RA/SN MIX SAT EVNG GIVES WAY TO ALL SN AFT MDNGT. CHC POPS AGAIN WL WORK SAT NGT...AND ANY ACCUM WL ONCE AGAIN BE IN THE HIGHER ELEVATIONS. MID LVL WAVES CONT TO PASS SUN...SO SCT RW/SW PERSIST. ANTICYCLONIC FLOW REMOVES THE CLDS SUN EVNG AS IT BUILDS IN FM THE TN VLY. WHEN ITS ALL SAID AND DONE...ELEVATIONS ABV 3KFT COULD SEE UPWARDS OF 2-4 INCHES OVR 36HRS. && .LONG TERM /MONDAY THROUGH WEDNESDAY/... ON MONDAY AND TUESDAY...THE MODELS CONTINUE TO STRUGGLE WITH THE HANDLING OF THE NEXT SHORTWAVE TROUGH THAT SWINGS INTO THE GREAT LAKES AND NORTHEAST. SOME RUNS HAVE PUSHED THE FRONT THROUGH THE OHIO VALLEY INTO THE CAROLINAS...WHILE OTHERS HOLD THE FRONT UP ACROSS PA/OH. FOR NOW...HPC HAS PLAYED THE FRONT FURTHER SOUTH...BUT WITH MOISTURE LIMITED...PLAYED MORE OF A DRY FRONTAL PASSAGE. WITH THE UNCERTAINTY AT THIS POINT...AND WITH THE PREVIOUS FORECAST BEING DRY...HAVE DECIDED TO MAINTAIN CONTINUITY AND KEPT THE FORECAST DRY. BY WEDNESDAY...THE FLOW TURNS SOUTHERLY AND THE WARMER AIR WILL AGAIN BEGIN TO PUSH BACK INTO THE REGION. HAVE GONE WITH READINGS IN THE 50S...CLOSER TO THE MEX ENSEMBLES VERSUS THE OPERATIONAL MEX...BUT AGAIN THIS WILL BE DEPENDENT ON THE EVOLUTION OF THE FRONTAL SCENARIO ON MONDAY AND TUESDAY. && .AVIATION /6Z THURSDAY THROUGH MONDAY/... LOW LEVEL WIND SHEAR IS POSSIBLE THIS MORNING AS RADAR INDICATES 40KTS AT 2KFT. VFR CONDITIONS EARLY IN WILL DETERIORATE TO MVFR IN RAIN MIDDAY AND AFTERNOON...AND IFR AT TIMES IN RAIN AND THUNDERSTORMS TONIGHT. RAIN WILL AFFECT THE AREA MUCH OF THE TIME THIS AFTERNOON AND THIS EVENING...THEN A STRONG LINE OF THUNDERSTORMS WILL WHIP THROUGH LATER TONIGHT AHEAD OF AN ADVANCING STRONG COLD FRONT. STRONG SOUTH TO SOUTHEAST FLOW TODAY WILL BECOME SOUTHWEST TONIGHT AND WEST TO SOUTHWEST BEHIND THE COLD FRONT...NEAR THE END OF THE TAF PERIOD. STRONG TO PERHAPS DAMAGING WIND GUSTS CAN OCCUR WITH THE THUNDERSTORMS LATER TONIGHT. AVIATION OUTLOOK /12Z FRIDAY TO TUESDAY/... SHORT TERM/NO SIG WX XPCTD. LONG TERM/NO SIG WX XPCTD. && .RLX WATCHES/WARNINGS/ADVISORIES... WV...NONE. OH...NONE. KY...NONE. VA...NONE. && SYNOPSIS... NEAR TERM...KM SHORT TERM... LONG TERM... AVIATION...
Hazardous weather outlook, Mar 1, 4:22 AM EST, 8 hours before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHARLESTON WV 422 AM EST THU MAR 1 2007 KYZ101>103-105-OHZ066-067-075-076-083>087-VAZ003-004-WVZ005>011- 013>020-024>040-046-020930- GREENUP-CARTER-BOYD-LAWRENCE KY-PERRY-MORGAN-ATHENS-WASHINGTON- JACKSON OH-VINTON-MEIGS-GALLIA-LAWRENCE OH-DICKENSON-BUCHANAN- WAYNE-CABELL-MASON-JACKSON WV-WOOD-PLEASANTS-TYLER-LINCOLN-PUTNAM- KANAWHA-ROANE-WIRT-CALHOUN-RITCHIE-DODDRIDGE-MINGO-LOGAN-BOONE- CLAY-BRAXTON-GILMER-LEWIS-HARRISON-TAYLOR-MCDOWELL-WYOMING- RALEIGH-FAYETTE-NICHOLAS-WEBSTER-UPSHUR-BARBOUR-POCAHONTAS- 422 AM EST THU MAR 1 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHEAST KENTUCKY...SOUTHEAST OHIO...SOUTHWEST VIRGINIA AND WEST VIRGINIA. .DAY ONE...TODAY AND TONIGHT A STRONG COLD FRONT WILL WHIP THROUGH THE AREA TONIGHT...PRECEDED BY A LINE OF STRONG THUNDERSTORMS THAT COULD PRODUCE DAMAGING WINDS. THE SEVERE STORMS PREDICTION CENTER HAS MOST OF THE AREA IN A SLIGHT RISK FOR SEVERE THUNDERSTORMS FOR TODAY THROUGH TONIGHT. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. WVZ047-020930- RANDOLPH- 422 AM EST THU MAR 1 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR RANDOLPH COUNTY IN WEST VIRGINIA. .DAY ONE...TODAY AND TONIGHT A STRONG COLD FRONT WILL WHIP THROUGH THE AREA TONIGHT...PRECEDED BY A LINE OF STRONG THUNDERSTORMS THAT COULD PRODUCE DAMAGING WINDS. THE SEVERE STORMS PREDICTION CENTER HAS THE AREA IN A SLIGHT RISK FOR SEVERE THUNDERSTORMS FOR TODAY THROUGH TONIGHT. THERE IS ALSO THE POTENTIAL FOR SMALL STREAM AND CREEK FLOODING...FROM RAIN LATE TODAY INTO THE EVENING...THE STRONG THUNDERSTORMS LATE TONIGHT...AND POSSIBLE RIVER AND ICE JAM FLOODING ALONG THE UPPER CHEAT. THE WEATHER SERVICE WILL MONITOR THE SITUATION FOR POSSIBLE WATCHES AND WARNINGS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. TRM / 29
Nearby
Flood Watches in West Virginia, 2007Every flood watch in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.